Alert archive / Idaho / Winter Storm Warnings in 2022
Winter Storm Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Apr 16, 2022, 1:55 AM PDT for 4 counties in Idaho. It took effect at Apr 16, 2022, 3:00 PM PDT. It was in force for 17 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2022, 1:55 AM PDT (08:55 UTC)
- In effect from
- Apr 16, 2022, 3:00 PM PDT
- Expired
- Apr 17, 2022, 8:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 97 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 5:30 AM PDT | HEAVY SNOW 8 | 2 E Mullan, ID | LOOKOUT SKI RESORT BASE REPORT. 10 INCHES OBSERVED AT THE SUMMIT. |
| Apr 17, 5:30 AM PDT | HEAVY SNOW 10 | Kellogg, ID | SILVER MTN SKI RESORT REPORT FOR BOTH BASE AND SUMMIT. |
| Apr 17, 6:35 AM PDT | SNOW 2 | 2 Ne Hayden Lake, ID | COCORAHS STATION ID-KT-31 HAYDEN LAKE 1.6 NE. |
| Apr 17, 7:00 AM PDT | SNOW 2.3 | 1 Ene Kellogg, ID | COCORAHS STATION ID-SH-1 0.6 ENE KELLOGG. |
| Apr 17, 7:00 AM PDT | SNOW 3 | 3 Ne Onaway, ID | CO-OP OBSERVER STATION PTLI1 2.7 NE ONAWAY. |
| Apr 17, 7:00 AM PDT | HEAVY SNOW 5 | 3 Ese Prichard, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305 WWUS46 KOTX 160855 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 155 AM PDT Sat Apr 16 2022 ...PERIODS OF MODERATE TO HEAVY SNOW SATURDAY... .A late season winter storm will move across the region Saturday afternoon into Saturday night. Snow will intensify over the Blue Mountains, Palouse, and Central Panhandle Mountains in the evening on Saturday with snow rates up to an inch per hour. Snow will end in the Blue Mountains and Palouse Saturday evening and continue into the early morning hours on Sunday in the Central Panhandle Mountains. Travelers should expect winter travel conditions and delay travel if possible. Travel over mountain passes may become treacherous. IDZ004-162000- /O.UPG.KOTX.WS.A.0006.220416T2000Z-220417T1500Z/ /O.NEW.KOTX.WS.W.0008.220416T2200Z-220417T1500Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst 155 AM PDT Sat Apr 16 2022 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM PDT SUNDAY... * WHAT...Heavy snow possible. Total snow accumulations between 2 to 5 inches in the valleys and 6 to 9 inches above 3000 feet in the mountains. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst. * WHEN...From 3 PM this afternoon to 8 AM PDT Sunday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Heaviest snowfall is expected Saturday evening with snow rates of up to an inch per hour possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. Persons should consider delaying travel along Interstate 90 in the Central Panhandle Mountains if possible. If travel is absolutely necessary, drive with extreme caution and be prepared for sudden changes in visibility and road conditions. Be sure to check conditions on the Idaho DOT page before heading out. && $$ WAZ031-162000- /O.NEW.KOTX.WW.Y.0020.220416T1600Z-220417T0600Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Anatone, Peola, and Cloverland Road 155 AM PDT Sat Apr 16 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...Snow expected. Total snow accumulations 1 to 3 inches with locally up to 5 inches on the higher ridges. Winds gusting as high as 40 mph. * WHERE...Mountain Road, Anatone, Peola, and Cloverland Road. * WHEN...From 9 AM this morning to 11 PM PDT this evening. * IMPACTS...Plan on winter travel conditions conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ003-WAZ033-162000- /O.NEW.KOTX.WW.Y.0020.220416T2200Z-220418T0700Z/ Idaho Palouse-Washington Palouse- Including the cities of Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, Pullman, and Oakesdale 155 AM PDT Sat Apr 16 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT SUNDAY NIGHT FOR THE PALOUSE ALONG AND EAST OF HIGHWAY 195... * WHAT...Snow expected for the Palouse along and east of Highway 195. Total snow accumulations 2 to 4 inches. * WHERE...Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, Pullman, and Oakesdale. * WHEN...From 3 PM this afternoon to Midnight PDT Sunday Night. * IMPACTS...Plan on winter travel conditions conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SB
4 follow-up statements
618 WWUS46 KOTX 161414 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 714 AM PDT Sat Apr 16 2022 ...PERIODS OF MODERATE TO HEAVY SNOW LATE SATURDAY ... .A late season winter storm will move across the region Saturday afternoon into Saturday night. Snow will intensify over the Blue Mountains, Palouse, and Central Panhandle Mountains in the evening on Saturday with snow rates up to an inch per hour. Snow will end in the Blue Mountains and Palouse Saturday evening and continue into the early morning hours on Sunday in the Central Panhandle Mountains. Travelers should expect winter travel conditions and delay travel if possible. Travel over mountain passes may become treacherous. IDZ004-162300- /O.CON.KOTX.WS.W.0008.220416T2200Z-220417T1500Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst 714 AM PDT Sat Apr 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM PDT SUNDAY... * WHAT...Heavy snow possible. Total snow accumulations between 2 to 6 inches in the valleys and 6 to 9 inches above 3000 feet in the mountains. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst. * WHEN...From 3 PM this afternoon to 8 AM PDT Sunday. * IMPACTS...Travel could be very difficult. Heavy wet snow will have the potential to create minor tree damage. * ADDITIONAL DETAILS...Heaviest snowfall is expected Saturday evening with snow rates of up to an inch per hour possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. Persons should consider delaying travel along Interstate 90 in the Central Panhandle Mountains if possible. If travel is absolutely necessary, drive with extreme caution and be prepared for sudden changes in visibility and road conditions. Be sure to check conditions on the Idaho DOT page before heading out. && $$ IDZ003-WAZ033-162300- /O.EXT.KOTX.WW.Y.0020.220416T2200Z-220417T0600Z/ Idaho Palouse-Washington Palouse- Including the cities of Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, Pullman, and Oakesdale 714 AM PDT Sat Apr 16 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR THE PALOUSE ALONG AND EAST OF HIGHWAY 195... * WHAT...Snow expected for the Palouse along and east of Highway 195. Total snow accumulations 2 to 4 inches. * WHERE...Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, Pullman, and Oakesdale. * WHEN...From 3 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Plan on winter travel conditions conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-162300- /O.CON.KOTX.WW.Y.0020.220416T1600Z-220417T0600Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Anatone, Peola, and Cloverland Road 714 AM PDT Sat Apr 16 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Snow expected. Total snow accumulations 1 to 3 inches with locally up to 5 inches on the higher ridges. Winds gusting as high as 40 mph. * WHERE...Mountain Road, Anatone, Peola, and Cloverland Road. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Plan on winter travel conditions conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SB
427 WWUS46 KOTX 162110 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 210 PM PDT Sat Apr 16 2022 ...SNOW LATE TODAY INTO TONIGHT FOR SOUTHEAST WASHINGTON AND THE CENTRAL AND SOUTHERN IDAHO PANHANDLE... .Snow will increase across the Blue Mountains, the Palouse, and the central Idaho Panhandle late this afternoon and persist into the night. Localized snowfall rates up to an inch per hour will be possible this evening in places Clarkia, Deary, Mullan, and Lookout Pass. Motorists should be prepared for winter driving conditions this evening and overnight. IDZ004-170600- /O.CON.KOTX.WS.W.0008.220416T2200Z-220417T1500Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst 210 PM PDT Sat Apr 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... * WHAT...Heavy snow expected. Total valley snow accumulations of 2 to 6 inches. Total mountain snow accumulations of 5 to 10 inches above 3000 feet. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst. * WHEN...Until 8 AM PDT Sunday. * IMPACTS...Localized snowfall rates up to an inch per hour will cause rapid accumulations in parts of Shoshone county this evening. Motorists can expect winter driving conditions in areas of rapid accumulation. * ADDITIONAL DETAILS...Wet snow clinging to trees may produce scattered tree damage and isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-170600- /O.CON.KOTX.WW.Y.0020.000000T0000Z-220417T0600Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Anatone, Peola, and Cloverland Road 210 PM PDT Sat Apr 16 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Snow. Total snow accumulations of 2 to 5 inches. * WHERE...Mountain Road, Anatone, Peola, and Cloverland Road. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Plan on winter driving conditions this evening and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ003-WAZ033-170600- /O.CON.KOTX.WW.Y.0020.220416T2200Z-220417T0600Z/ Idaho Palouse-Washington Palouse- Including the cities of Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, Pullman, and Oakesdale 210 PM PDT Sat Apr 16 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE PALOUSE ALONG AND EAST OF HIGHWAY 195... * WHAT...Snow expected for the Palouse along and east of Highway 195. Total snow accumulations between 1 and 4 inches above 2500 feet. * WHERE...Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, Pullman, and Oakesdale. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Plan on winter driving conditions. Snowfall rates up to an inch per hour will be possible early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ GKOCH
408 WWUS46 KOTX 170542 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1042 PM PDT Sat Apr 16 2022 IDZ003-WAZ031-033-170645- /O.EXP.KOTX.WW.Y.0020.000000T0000Z-220417T0600Z/ Idaho Palouse-Northeast Blue Mountains-Washington Palouse- Including the cities of Potlatch, Rosalia, Plummer, Colfax, Anatone, Moscow, Peola, Genesee, Mountain Road, Cloverland Road, Uniontown, Tekoa, Pullman, and Oakesdale 1042 PM PDT Sat Apr 16 2022 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Most of the snowfall has let up and will continue that trend over the next hour or so. Precipitations has left some roadways wet and with temperatures trending near freezing, roadways may be slick overnight into the early morning hours. $$ IDZ004-171500- /O.CON.KOTX.WS.W.0008.000000T0000Z-220417T1500Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst 1042 PM PDT Sat Apr 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... * WHAT...Heavy snow expected. Total valley snow accumulations of 2 to 6 inches. Total mountain snow accumulations of 5 to 10 inches above 3000 feet. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst. * WHEN...Until 8 AM PDT Sunday. * IMPACTS...Localized snowfall rates up to an inch per hour will cause rapid accumulations in parts of Shoshone county this evening. Motorists can expect winter driving conditions in areas of rapid accumulation. * ADDITIONAL DETAILS...Wet snow clinging to trees may produce scattered tree damage and isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CD
556 WWUS46 KOTX 171455 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 755 AM PDT Sun Apr 17 2022 IDZ004-171600- /O.EXP.KOTX.WS.W.0008.000000T0000Z-220417T1500Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst 755 AM PDT Sun Apr 17 2022 ...WINTER STORM WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... There will be scattered mountain snow showers today over the high terrain near the Idaho, Montana border, but additional accumulations will be less than an inch. $$ GKOCH
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Apr 15, 9:20 PM PDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 15, 9:20 PM PDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
920 PM PDT Fri Apr 15 2022
.SYNOPSIS...
A late winter storm arrives Saturday, with a mix of rain and
heavy wet snow in the valleys, and moderate to heavy snow for the
Panhandle Mountains. Sunday will be drier and slightly warmer,
but still below normal for mid April. A cold front on Monday
night into Tuesday will bring another round of precipitation,
breezy winds and even a chance of thunderstorms. It could also
include some moderate snow closer to the Cascades. A gradual
warming trend develops from Wednesday onward, with continuing
chances for precipitation.
&&
.DISCUSSION...
Update: Few snow showers remain in the area and they are on the
decline. Have adjusted the precipitation type for Saturday and
Saturday night to favor more snow than rain and as a result some
of the snow accumulations had to be adjusted a few times as
spring snow is very messy and difficult. Winter Storm watch for
Central Panhandle Mountains remains in effect. /Pelatti
&&
.AVIATION...
06Z TAFs: Few snow showers remain in the aviation area and they
are on the decline. A late winter storm will move in on Saturday
with a surface low tracking across southeast Washington in the
afternoon into northwest Montana by early Sunday evening. Heavy
wet snow will be possible at KPUW to KGEG-KCOE corridor to KDEW
and KSZT, especially for the evening hours as temperatures cool.
Precipitation will bring deteriorating conditions with IFR
conditions possible by late afternoon and evening. Winds will be
easterly to northeasterly into Saturday morning, then switch
westerly as the low shifts east across the Panhandle into western
Montana through the afternoon into the evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 25 44 28 49 32 53 / 0 80 70 0 0 20
Coeur d'Alene 24 44 29 47 29 52 / 0 80 100 20 0 10
Pullman 27 39 27 46 34 54 / 0 90 70 0 0 10
Lewiston 29 46 33 53 38 60 / 0 80 20 0 0 10
Colville 26 51 29 52 30 52 / 10 20 30 10 0 20
Sandpoint 24 46 31 44 29 49 / 0 40 80 30 0 20
Kellogg 20 41 30 43 30 50 / 0 90 100 20 0 20
Moses Lake 29 48 27 54 37 57 / 0 60 20 0 0 10
Wenatchee 28 48 29 52 36 48 / 0 40 10 0 10 40
Omak 26 52 30 55 34 52 / 0 10 10 0 0 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from Saturday afternoon through Sunday
morning for Central Panhandle Mountains.
WA...None.
&&Hazardous weather outlook, Apr 15, 5:17 AM PDT, 20 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 517 AM PDT Fri Apr 15 2022 IDZ001>003-026-027-WAZ031>038-041-043-044-047-049-161230- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Okanogan County- 517 AM PDT Fri Apr 15 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time. IDZ004-161230- Central Panhandle Mountains- 517 AM PDT Fri Apr 15 2022 This Hazardous Weather Outlook is for portions of North Idaho. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Snow will increase through the day on Saturday. Snow will likely have a difficult time accumulating on roadways Saturday afternoon however winter travel conditions will be possible in the mountains and across Lookout Pass Saturday evening into Saturday night. WAZ048-161230- Western Chelan County- 517 AM PDT Fri Apr 15 2022 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Periods of moderate to heavy snow will be possible Monday into Tuesday in the Cascades impacting Stevens and Loup Loup Passes. Motorists should be prepared for winter travel conditions and potential for delays.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:55 AM PDT | Winter Weather Advisory | OTX | Benewah, Latah | 21 hr |
Nearby
Winter Storm Warnings in Idaho, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.